Vol. 18, No. 2, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
On closed mappings, bicompact spaces, and a problem of P. Aleksandrov

Alexander V. Arhangelskii

Vol. 18 (1966), No. 2, 201–208
Abstract

The purpose of this paper is to show, under very general circumstances, that if f : X Y is a closed map, then f1y must be bicompact for “most” y Y . Two theorems of this sort are obtained, one of which is then used to answer a question of P. Alexandroff on the effect of closed maps on countable-dimensional spaces.

Mathematical Subject Classification
Primary: 54.60
Milestones
Received: 14 May 1965
Published: 1 August 1966
Authors
Alexander V. Arhangelskii